A 22-year-old man with a 5-year history of schizophrenia was hospitalized for worsening of persecutory and somatic delusions, agitation, and anorexia. For months, he had been on various neuroleptics, with partial response. On admission, clozapine was started and titrated to 250 mg daily in 3 weeks. Because of severe hypersalivation, 200 mg/day amisulpride was added. After 4 weeks, clozapine was tapered gradually because of persistant sedation and hypersalivation. Also, the patient had no response to clozapine; his somatic delusions persisted and were associated with his refusal to eat or drink. In the 5th week, clozapine was tapered to 100 mg/day, and paliperidone 6 mg daily was added to amisulpiride 200 mg/day, and, by the 6th week, clozapine was stopped, and paliperidone was increased to 9 mg/day. By the 10th day after initiation of paliperidone, the patient was noted to be diaphoretic and in moderate distress. Physical examination demonstrated tremulousness in all extremities. By the 12th day, he had generalized rigidity, and he became febrile (38.5°C oral); pulse rate was 120; blood pressure was 140/90 mmHg. He was fully oriented, although his alertness to his environment was mildly disturbed, and he was easily distracted. Laboratory studies showed increased creatine phosphokinase (CPK; 3,946 IU/liter [reference range: 0–200]), aspartate aminotransferase (98 IU/liter; reference range: 0–35), total leukocyte count was 7,300/mm3; total neutrophil count was 5,400/mm3; platelets were 220.000/mm3. His renal functions and serum electrolytes were within normal range. Blood and urinary cultures were negative; the chest X-ray and cranial CT were unremarkable. A presumptive diagnosis of neuroleptic malignant syndrome (NMS) was made. Amisulpride and paliperidone were immediately discontinued, and supportive care initiated (parenteral hydration and as-needed acetaminophen). During the first week, he received bromocriptine 7.5 mg daily and a total of 5 mg lorazepam. Muscular rigidity and fever abated within 72 hours after discontinuation of amisulpride and paliperidone. All other features of NMS resolved on the 5th day. His CPK level dropped to 309 U/liter in 2 weeks. After discontinuation of antipsychotics, somatic and persecutory delusions and agitation gradually increased. Lorazepam was discontinued in 10 days, and, instead, diazepam 20 mg daily was continued for 2 weeks. He was discharged from the hospital in a psychotic condition at his family’s request.